MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE
Model Number HYF-XP
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer originally returned his olympus oes hysterofiberscope due to spots being noted in the image.There was no patient harm reported as a result of this event.During the device evaluation it was discovered that the subject device had undergone insufficient reprocessing as foreign material was found coming out of the forceps channel.This report is being submitted to capture the insufficient reprocessing confirmed during the device evaluation.
 
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user¿s report was confirmed.There were stains in the image during testing.Additionally, as noted in b5, the unit had undergone insufficient reprocessing as foreign material was found in the forceps channel.The unit also had peeling adhesive, scratching, corrosion, and general chipping present throughout the device.Following the confirmed reprocessing failure, olympus personnel sent the user facility a reprocessing questionnaire.Through the questionnaire, the user facility confirmed all reprocessing steps in accordance with the instructions for use (ifu).If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently left out of the initial medwatch and to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over a year since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, the foreign material could not be identified.Hence, a conclusive root cause could not be determined.The suggested event is preventable by handling the scope in accordance with the following sections of the instructions for use: chapter 5 safety for cleaning, disinfection and sterilization chapter 6 application and condition of cleaning, disinfection and sterilization chapter 7 cleaning, disinfection and sterilization procedures per the legal manufacturer, the other device defects included in the initial medwatch have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.Olympus will continue to monitor field performance for this device.

Brand Name
OES HYSTEROFIBERSCOPE
Common Device Name
HYSTEROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17479849
Report Number3002808148-2023-08078
Device Sequence Number2735728
Product Code HIH
UDI-Device Identifier04953170340178
UDI-Public04953170340178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K891451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYF-XP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown